The OPP and Renfrew County and District Health Unit (RCDHU) are warning you about the dangers of cocaine and the drug “purple” (purple heroin).
This comes after they both reported that there has been an increase in overdoses in Renfrew County last week. The OPP say that there have been at least five suspected overdoses in the Arnprior area alone. RCDHU say the sudden increase involves cocaine laced with fentanyl.
The OPP say they want to warn people that, when using cocaine or “purple”, substances like fentanyl or carfentanil could be mixed in. The OPP add that fentanyl is 40 times more potent than heroin and carfentanil is 100 times more potent than fentanyl. They also say that there is no way for users to know what’s mixed in with their drugs.
They say that if you are going to use those substances, you should:
– Avoid using alone (No one will be there to help if an overdose happens).
– Don’t mix drugs (It increases the risks of overdosing).
– Go slow (Street drugs are unpredictable, check the strength of what you are using).
– Have Naloxone/Narcan with you (it can reverse an opioid overdose and is available for free).
– Know your tolerance.
The Health Unit adds that understanding the signs of an overdose could also save your life. Signs include slow breathing, blue fingernails or lips, having a limp body, deep snoring or gurgling noises, unresponsive and tiny pupils. To read the RCDHU’s statement, click here.